MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM
Model Number 3600-100
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of our investigation.
 
Event or Problem Description
Report received stated that during use when the patient took a breath the float ball on an oasis drain had no oscillation on or off wall suction.There was no harm or patient injury.It was recommended to the nurse to get a chest x-ray performed in order to assess the patient¿s pneumothorax and report the findings to the physician.
 
Additional Manufacturer Narrative
Additional information: d9, h6.Getinge received a call from a nurse who was aiding in the treatment of a patient with an oasis (p/n 3600-100, l/n unknown) chest drain.They reported that there had been no harm to the patient, but wanted to know why the float ball would not be oscillating with the patient's breathing on or off suction.The getinge representative explained possible reasons for this to occur and encouraged the nurse to have an x-ray taken to review the status of the patient's pneumothorax.No pictures or lot number were provided and the device was not returned for evaluation.The float ball is located in the water seal column and aids the user in reading the internal pressure of the drain.In a closed system, the water level in the column rises and falls with changes in the patient's thoracic pressure, such as would occur during breathing.This is called tidaling and in that circumstance the float ball would rise and fall with the water.The water and float ball could remain stagnant if there is no significant change in pressure occurring.This can be caused by a leak somewhere in the system, most commonly an insecure connection or a pneumothorax in the patient.In this case it is known that the patient was being treated for a pneumothorax.Because this complaint is most likely caused by user error due to a lack of understanding of the drain, it is confirmed.A device nonconformance is not confirmed.A dhr review could not be completed because no lot number was provided.The ifu provides adequate instructions for setup and use of the device.It explains that the height of the water in the water seal chamber is indicative of the patient pressure, so it should be understood that changes in the height indicate a change in pressure and vice versa.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.A complaint history review was completed which found no similar complaints to this one.A recurring lot number report could not be completed because no lot number was provided.This complaint describes expected behavior of the drain and does not allege a device malfunction.The lack of tidaling in the water seal column can be caused by pneumothorax which the patient was being treated for.The complaint was a request for information on interpreting the drain.The ifu provides the information necessary to prevent this complaint.The root cause of this complaint is user error.

Brand Name
OASIS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22065354
Report Number3011175548-2025-000004
Device Sequence Number7634019
Product Code KDQ
UDI-Device Identifier00650862110012
UDI-Public(01)00650862110012
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3600-100
Device Catalogue Number3600-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown